Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 30, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Sep 3, 2021, 2:50 AM CDT for 13 counties in Oklahoma. It took effect at Sep 3, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2021, 2:50 AM CDT (07:50 UTC)
- In effect from
- Sep 3, 2021, 12:00 PM CDT
- Expired
- Sep 3, 2021, 6:45 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS74 KTSA 030750 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 250 AM CDT Fri Sep 3 2021 OKZ055>057-060>062-064>067-070-071-073-031600- /O.NEW.KTSA.HT.Y.0030.210903T1700Z-210904T0000Z/ Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Bartlesville, Nowata, Vinita, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 250 AM CDT Fri Sep 3 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 109 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
961 WWUS74 KTSA 031556 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1056 AM CDT Fri Sep 3 2021 OKZ055>057-060>062-064>067-070-071-073-040000- /O.CON.KTSA.HT.Y.0030.210903T1700Z-210904T0000Z/ Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Bartlesville, Nowata, Vinita, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 1056 AM CDT Fri Sep 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 109 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
055 WWUS74 KTSA 032345 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 645 PM CDT Fri Sep 3 2021 OKZ055>057-060>062-064>067-070-071-073-040045- /O.CAN.KTSA.HT.Y.0030.000000T0000Z-210904T0000Z/ Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Bartlesville, Nowata, Vinita, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 645 PM CDT Fri Sep 3 2021 ...HEAT ADVISORY IS CANCELLED... Heat index values have dropped below the advisory level this evening. Therefore...the heat advisory has been cancelled. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Sep 3, 12:07 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 3, 12:07 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1207 AM CDT Fri Sep 3 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected through the night, with ongoing activity across Kansas likely remaining north of the region. Addtional shower/thunderstorm activity will be possible by late afternoon or early evening, primarily near the Kanasas/Oklahoma border. Will include a PROB30 group for KBVO late in the TAF period. && .PREV DISCUSSION... /Issued 856 PM CDT Thu Sep 2 2021/ DISCUSSION... The isolated showers and storms that developed this afternoon across southeast Oklahoma into west-central Arkansas have dissipated. Have removed the pops from the forecast for this evening. Otherwise, the forecast for tonight is on track. PREV DISCUSSION... /Issued 555 PM CDT Thu Sep 2 2021/ DISCUSSION... The 00Z TAF forecast discussion follows... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail at all sites. Chances of impactful showers or storms are too low to mention at this time. Lacy PREV DISCUSSION... /Issued 220 PM CDT Thu Sep 2 2021/ DISCUSSION... Another hot and humid day is well underway this afternoon across the area with heat index values near 105 degrees expected into the early evening hours in some areas. A Heat Advisory remains in effect for these parts of eastern Oklahoma until 7PM this evening. A few pop up showers/thunderstorms remain possible this afternoon, mainly across southeast Oklahoma and western Arkansas. These will remain very isolated but brief downpours and locally strong wind gusts are possible with any storms that form. Friday will be another hot day underneath the upper level ridge as highs again soar into the upper 90s for most of the area. The ridge will begin to get squashed a little tomorrow in response to an upper wave moving across the Northern Plains throughout the day. This will aid in advancing a surface front toward the northern part of the forecast area tomorrow afternoon before it stalls north of the OK/KS border Friday evening. Scattered shower and thunderstorms chances will exist near this boundary tomorrow afternoon through Saturday morning, with the best chances being across far northeast Oklahoma. The front will remain mostly north of the CWA through Saturday afternoon, meaning highs on Saturday will once again be in the mid to upper 90s, except possibly across far northeast Oklahoma where more cloud cover and rain chances will remained confined to. By Saturday late afternoon and evening, the front should begin a more southward push into the region bringing the best chances for widespread showers and thunderstorms. The best chances will be during the overnight hours Saturday and into the Sunday morning. The front will slowly push into southeast Oklahoma during the day Sunday before exiting the area by Monday morning taking the rain chances with it. Temperatures behind the front on Sunday should dip down below normal before quickly rebounding to near and above normal early next week. Another front could effect the area toward the middle of next week that could drop temperatures back down to near normal values. Precip chances appear limited with this frontal passage however. Trends continue to indicate though that the western CONUS ridge will try to work back into the area late next week which would mean a return to above normal temps and mostly dry conditions late next week. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 98 78 99 78 / MMM 0 10 10 FSM 94 72 98 75 / MMM 0 0 0 MLC 96 74 96 74 / MMM 0 0 0 BVO 97 72 96 74 / MMM 10 20 30 FYV 91 66 92 71 / MMM 0 0 10 BYV 89 67 92 72 / MMM 0 0 10 MKO 93 72 94 73 / MMM 0 0 10 MIO 92 72 94 74 / MMM 0 10 20 F10 97 72 97 73 / MMM 0 10 0 HHW 95 74 95 74 / MMM 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Sep 2, 9:03 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 903 PM CDT Thu Sep 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 903 PM CDT Thu Sep 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Thunderstorm Potential... Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Hot and humid conditions will continue on Friday with afternoon heat index values around 105 degrees. Thunderstorm chances spread into areas near the Oklahoma Kansas border Friday night and slowly spread southward Saturday into Sunday. A few strong storms and locally heavy rainfall will be possible Saturday evening through the overnight hours. Temperatures will cool to nearer early September normals once the cold front passes. weather.gov/tulsa contains additional information.
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.